# SDR AWKA2021081401

- Difficulty date: August 14, 2021
- Submitted: August 18, 2021
- Operation: Air carrier
- Aircraft: N545XJ
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20278
- Aircraft time: 13,295 hours, 5,919 cycles
- System (JASC): 2597 · Equipment/Furnishings Wiring
- Part: Microwave Oven
- Part number: 400133802LN
- Part serial: 080343037
- Condition: Faulted
- Location: Galley
- Part time: 805 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

SHORTLY AFTER THE CABIN ATTENDANT USED THE GALLEY MICROWAVE OVEN, THE OVEN TURNED ITSELF ON UN-COMMANDED. THIS ACTIVATION WENT UN-NOTICED AND BEGAN TO BURN THE REMAINING FOOD WITHIN. A FEW MINUTES AFTER, THE CABIN ATTENDED BEGAN TO SMELL SMOKE AND NOTIFIED THE FLIGHT CREW. THE CAPTAIN GAVE THE CONTROLS OVER TO THE FO AND WENT TO ASSIST THE CABIN ATTENDANT. AFTER A BRIEF INVESTIGATION, THEY DISCOVERED THE SMELL AND SMOKE COMING FROM THE MICROWAVE OVEN. AFTER THE CREW READIED SAFETY EQUIPMENT, THEY PARTIALLY OPENED THE DOOR AND THE MICROWAVE CONTINUED TO OPERATE. THE FO CONFIRMED THE AMPERAGE DRAW CONSISTENT WITH THE MICROWAVE OPERATION. THE MICROWAVE OVEN WAS "STUCK" ON. THE CAPTAIN IMMEDIATELY PULLED THE MICROWAVE CONTROL CIRCUIT BREAKER AND THE OVEN CEASED OPERATION. ONCE ON THE GROUND, MAINTENANCE WAS SECURED TO INSPECT THE MICROWAVE. TECHNICIANS CYCLED THE BREAKER AND PERFORMED OPERATIONAL CHECKS WITH NO ANOMALIES NOTED. THE AIRCRAFT WAS SUBSEQUENTLY RETURNED TO SERVICE. TWO DAYS LATER THE CREW ONCE AGAIN REPORTED THAT THE MICROWAVE OVEN ACTIVATED ITSELF UN-COMMANDED. THE AIRCRAFT WAS REMOVED FROM SERVICE AND THE MICROWAVE IS CURRENTLY BEING REPLACED.
